MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - PUMP; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - PUMP; VENTRICULAR (ASSISST) BYPASS
Model Number 1103
Medical Device Problem Codes Use of Device Problem (1670); Power Problem (3010); Pumping Problem (3016)
Health Effect - Clinical Code Confusion/ Disorientation (2553)
Date of Event 11/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional products: d1: heartware ventricular assist system / controller 2.0 d4: model #: 1420/ catalog #: 1420 / expiration date: 31-jan-2026 / serial #: (b)(6), d9: no h3: no h4: mfg date: 14-jan-2025 h5: no h6: the codes present in section h6 correspond to components/products that comprise the reported event.Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that review of log file data revealed history a motor start event with parameters outside of the typical range that occurred on (b)(6) 2025.The event was associated with an accidental double power disconnect while the patient was exchanging power sources during a moment of confusion.The pump successfully started on the first attempt; however, the recorded power, voltage, and current values were above the normal operating range.The patient was instructed to change power sources one at a time to prevent repeated power interruptions.The ventricular assist device (vad) and controller remain in use.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for device evaluation.Product event summary: the ventricular assist device (vad) (b)(6) and the controller ((b)(6)) were not returned for evaluation.A review of the device history record was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Log file analysis revealed a motor start event recorded on (b)(6) 2025 at 09:41:13 in which the motor start parameters were atypical.Additionally, log file analysis revealed intermittent increases in power consumption and estimated flows to parameters above normal operating range within the analyzed period; however, no high watt alarms were logged.Log file analysis associated with (b)(6) revealed a controller power up event, with an associated motor start event, logged on (b)(6) 2025 at 09:41:07, indicating a loss of power to the controller.The data point recorded prior to the loss of power revealed that (b)(6) was connected to power port one (1) with (b)(4) relative state of charge (rsoc) and that (b)(6) was connected to power port two (2) with (b)(4) rsoc.The data point recorded after the loss of power revealed that (b)(6) was connected to power port one (1) and that (b)(6) was connected to power port two (2).No anomalies were recorded leading up to the loss of power.The controller was without power for fourteen (14) seconds.As a result, the reported loss of power event, high power event and atypical parameter motor start finding were confirmed.Based on the available information, the device may have caused or contributed to the reported high power event.Based on the risk documentation, possible root causes of the high power event may be attributed to multiple factors including, but not limited, to external factors such as thrombus formation/ingestion, incorrect setting of alarm thresholds, and/or patient factors.The most likely root cause of the loss of power event can be attributed to the reported double disconnection of both power sources, as described in the event details.Capa pr00551638 investigated controller losses of power.Even though this capa is now closed, (b)(6) falls in scope of this capa.Based on risk documentation, the most likely root cause of atypical motor start parameters may be attributed, but not limited, to outer shroud contact that creates more friction at the housing to impeller interface during vad startup.Additional products: d1: controller d4: (b)(6) h3: yes h6: the codes present in section h6 correspond to components/products that comprise the reported event.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - PUMP
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key23681500
Report Number3007042319-2025-02483
Device Sequence Number13223111
Product Code DSQ
UDI-Device Identifier00888707002639
UDI-Public(01)00888707002639(17)200831
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2020
Device Model Number1103
Device Catalogue Number1103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date12/01/2025
Supplement Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale